DOI 10.1080/20009666.2019.1682748
An unusual case of proton pump inhibitor induced hyperchromograninemia.
Аннотация
Objective
To describe an unusual case of symptomatic hyperchromograninemia associated with proton pump inhibitor (PPI) use. Case Summary: A 55-year-old man with stage 1 follicular lymphoma and GERD on omeprazole presented with symptoms suggesting carcinoid syndrome. The only positive finding on workup was a markedly elevated level of chromogranin A and no carcinoid tumor was identified. Omeprazole was discontinued, following which his symptoms resolved and chromogranin A levels returned to normal. To the best of our knowledge, no symptoms have been previously reported in association with PPI-induced hyperchromograninemia. Discussion: The reliability of chromogranin A as a marker for neuroendocrine tumors is of growing concern. The reasons for the associated symptomatology in this case are unclear but could involve physiologic effects of chromogranin A breakdown products. The role of pharmacogenomics in PPI metabolism is discussed as a potential explanation for the significant hyperchromograninemia.
Conclusion
The phenomenon of PPI-induced hyperchromograninemia is highlighted for providers especially in the context of neuroendocrine tumor diagnosis and surveillance. The need for more research into chromogranins is proposed.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.